Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 194, NWS Tulsa, OK

April 29, 2017Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2017, 5:52 PM CDT for Benton County, Washington County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2017, 5:52 PM CDT (22:52 UTC)
Expired
Apr 29, 2017, 6:15 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 5:36 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

719 
WUUS54 KTSA 292252
SVRTSA
ARC007-143-292315-
/O.NEW.KTSA.SV.W.0194.170429T2252Z-170429T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
552 PM CDT SAT APR 29 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Benton County in northwestern Arkansas...
  Western Washington County in northwestern Arkansas...

* Until 615 PM CDT

* At 552 PM CDT, a severe thunderstorm was located over Lincoln,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Farmington...                     Prairie Grove...
  Tontitown...                      Lincoln...
  Greenland...                      Highfill...
  Johnson...                        Elm Springs...
  Walnut Grove...                   Prairie Grove Battlefield
  State...
  Savoy...                          Clyde...
  Rhea...                           Wedington...
  Canehill...                       Harmon...
  Summers...                        Rocky Comfort...

This includes Interstate 49 between mile markers 56 and 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3583 9439 3593 9453 3599 9453 3627 9431
      3609 9405
TIME...MOT...LOC 2252Z 215DEG 38KT 3597 9443 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
199 
WWUS54 KTSA 292306
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
606 PM CDT SAT APR 29 2017

ARC007-143-292315-
/O.CON.KTSA.SV.W.0194.000000T0000Z-170429T2315Z/
Benton AR-Washington AR-
606 PM CDT SAT APR 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL BENTON AND NORTHWESTERN WASHINGTON COUNTIES...

At 606 PM CDT, a severe thunderstorm was located 5 miles northwest of
Farmington, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Fayetteville...                   Springdale...
Farmington...                     Prairie Grove...
Tontitown...                      Greenland...
Highfill...                       Johnson...
Elm Springs...                    Walnut Grove...
Prairie Grove Battlefield State...
Savoy...
Wedington...                      Harmon...
Rocky Comfort...                  Wheeler...
Viney Grove...                    Shady Grove...

This includes Interstate 49 between mile markers 56 and 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3593 9426 3608 9446 3627 9431 3609 9405
TIME...MOT...LOC 2306Z 215DEG 38KT 3609 9432 

HAIL...1.00IN
WIND...60MPH
 
$$
537 
WWUS54 KTSA 292312
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
612 PM CDT SAT APR 29 2017

ARC007-143-292322-
/O.EXP.KTSA.SV.W.0194.000000T0000Z-170429T2315Z/
Benton AR-Washington AR-
612 PM CDT SAT APR 29 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BENTON AND
NORTHWESTERN WASHINGTON COUNTIES WILL EXPIRE AT 615 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.  However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Arkansas.

LAT...LON 3593 9426 3608 9446 3627 9431 3609 9405
TIME...MOT...LOC 2312Z 215DEG 38KT 3613 9429 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:28 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 29, 3:28 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
328 PM CDT Sat Apr 29 2017

.DISCUSSION...
A high impact flooding event continues across the region...with
several flash flood warnings in effect for a large part of
northeast OK and northwest AR. Multiple rounds of showers and
thunderstorms have resulted in widespread 2-5 inch rain amounts
with some local amounts over 6-7 inches. We've received numerous
reports of street flooding...closed bridges and high
water...especially across northwest AR. Mainstem river flooding
will be a major issue...with 23 forecast points currently in
flood (many moderate to major).

Currently...a stationary front was draped across northwest AR into
southeast OK to a surface wave near Durant. One area of heavy rain
continues along this boundary...with a secondary area of
showers/storms farther west along inverted surface trof. The
multiple rounds of precipitation have sufficiently squashed the
warm sector...although far southeast OK remains quite warm/moist
and unstable (dewpoints running in the lower/mid 70s). Will need
to monitor this area over the next few hours for potential severe
convection.

The secondary area of showers/storms will persist through the
rest of the afternoon/early evening...moving back over areas that
received significant rainfall. Expect flash flood/areal flood
warnings to continue well into the overnight hours.

Rainfall will taper off later this evening and overnight as the
deep upper cyclone lifts northeast into KS. Could see some
lingering wraparound showers into Sunday morning...otherwise
expect a cool and very breezy day.

The next chance of precipitation comes Tuesday night into
Wednesday as a fast moving upper trof drops southeast through the
Rockies. A developing surface boundary across the region will be
the main focus...with most precipitation mainly along and north of
the front. This would result in additional rainfall across areas
that have been hit hard over the past 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  58  42  72 /  80  30  10  10
FSM   59  66  44  74 /  90  20  10  10
MLC   51  61  45  74 /  80  10  10   0
BVO   48  54  40  70 /  80  40  10  10
FYV   54  59  42  67 /  90  30  10  10
BYV   59  64  42  66 / 100  40  10  10
MKO   51  58  42  72 /  80  20  10  10
MIO   52  58  42  66 /  80  50  20  10
F10   49  58  43  72 /  80  20  10   0
HHW   54  64  45  74 /  90  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053>076.

AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...11
LONG TERM....18
Hazardous weather outlook, Apr 29, 5:19 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Sat Apr 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Sat Apr 29 2017

...Life Threatening Flooding and Severe Weather Ongoing...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along and east of a line from Bentonville Arkansas to
           McAlester Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Along and east of a line from Bentonville Arkansas to
           McAlester Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Critical.
	AREA...All of northeast Oklahoma and far northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread thunderstorms continue this afternoon with strong to
severe storms ongoing generally east of a line from Bentonville
Arkansas to McAlester Oklahoma.  Damaging winds, large hail, and
a few tornadoes are likely along and east of this line.
The severe weather potential will continue through the evening
hours with a general decrease in storm intensity expected
later tonight.
The continued rounds of heavy rain has resulted in widespread
dangerous flash flooding.  Numerous roads are closed across
the region and high water rescues have been performed through
the afternoon.  Any additional rainfall this afternoon through
the overnight hours will worsen ongoing conditions and rapid
onset flash flooding should be expected.
Additionally, numerous larger river basins are in flood and
river levels will continue to rise.  This will also impact
numerous roadways.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY and Monday...High Wind Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A brief dry period is expected late Sunday into Monday
with thunderstorm chances returning mid week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Apr 29, 5:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     6 N NATURAL DAM         35.74N 94.39W
04/29/2017                   CRAWFORD           AR   EMERGENCY MNGR

            TREES DOWN, ONE BLOCKING HIGHWAY 59. TIME ESTIMATED BY
            RADAR.

&&

AEJ
Special weather statement, Apr 29, 5:30 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT SAT APR 29 2017

OKZ049-073-075-292300-
Pittsburg OK-Latimer OK-Pushmataha OK-
530 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES UNTIL 600 PM
CDT...

At 530 PM CDT, a strong thunderstorm was located 6 miles south of
Blanco, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Alderson...
Higgins...                        Blanco...
Haileyville...                    Pittsburg...
Gowen...                          Dow...
Bache...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3445 9578 3451 9578 3451 9567 3459 9567
      3459 9588 3467 9588 3506 9567 3492 9533
      3441 9571
TIME...MOT...LOC 2230Z 210DEG 44KT 3466 9575
Local storm report, Apr 29, 5:34 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     SALLISAW                35.46N 94.79W
04/29/2017                   SEQUOYAH           OK   EMERGENCY MNGR

            SEVERAL TREES DOWN IN AND AROUND SALLISAW. TIME ESTIMATED
            BY RADAR.

&&

AEJ
Local storm report, Apr 29, 5:35 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     NATURAL DAM             35.65N 94.39W
04/29/2017                   CRAWFORD           AR   EMERGENCY MNGR

            POWER LINES DOWN AND SOME BUILDING DAMAGE.

&&

AEJ
Special weather statement, Apr 29, 5:48 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT SAT APR 29 2017

ARZ001-002-010-011-292315-
Carroll AR-Madison AR-Benton AR-Washington AR-
548 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...
NORTHWESTERN MADISON...NORTHWESTERN CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 615 PM CDT...

At 548 PM CDT, a strong thunderstorm was located near Garfield,
moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Eureka Springs...
Lowell...                         Elkins...
Tontitown...                      Bethel Heights...
Garfield...                       Gateway...
Beaver...                         Hindsville...
Hobbs State Park...               Clifty...
War Eagle...                      Grandview...
Johnson...                        Elm Springs...
Goshen...                         Avoca...

This includes Interstate 49 between mile markers 68 and 82.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Arkansas.

LAT...LON 3601 9399 3618 9429 3650 9401 3650 9362
      3649 9355
TIME...MOT...LOC 2248Z 213DEG 41KT 3641 9395
Special weather statement, Apr 29, 5:49 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
549 PM CDT SAT APR 29 2017

OKZ067-068-070-292330-
Muskogee OK-Cherokee OK-Wagoner OK-
549 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...WEST
CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 630 PM
CDT...

At 549 PM CDT, a strong thunderstorm was located 3 miles west of
Keefeton, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Wagoner...                        Fort Gibson...
Okay...                           Hulbert...
Oktaha...                         Tullahassee...
Sequoyah State Park...            Keefeton...
Summit...                         Lost City...

LAT...LON 3599 9496 3554 9531 3554 9535 3555 9535
      3555 9540 3557 9554 3607 9538
TIME...MOT...LOC 2249Z 206DEG 38KT 3560 9540

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:37 PM CDTSpecial Weather StatementTSAMadison23 min
Apr 28, 9:43 PM CDTSevere Thunderstorm WarningTSACarroll, Madison47 min
Apr 28, 10:17 PM CDTSevere Thunderstorm WarningTSAMadison, Washington43 min
Apr 28, 10:25 PM CDTTornado WarningTSASebastian35 min
Apr 28, 10:27 PM CDTSevere Thunderstorm WarningTSAWashington33 min
Apr 28, 10:35 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington25 min
Apr 28, 10:42 PM CDTSpecial Weather StatementTSACrawford33 min
Apr 28, 10:48 PM CDTSevere Thunderstorm WarningTSACrawford, Washington27 min
Apr 28, 10:53 PM CDTSevere Thunderstorm WarningTSABenton, Carroll23 min
Apr 28, 10:58 PM CDTTornado WarningTSACrawford, Sebastian31 min
Apr 28, 10:59 PM CDTSevere Thunderstorm WarningTSABenton, Washington31 min
Apr 28, 11:10 PM CDTSevere Thunderstorm WarningTSABenton, Washington23 min
Apr 28, 11:11 PM CDTSpecial Weather StatementTSACarroll34 min
Apr 28, 11:20 PM CDTSpecial Weather StatementTSAWashington25 min
Apr 28, 11:33 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Apr 28, 11:33 PM CDTSpecial Weather StatementTSABenton27 min
Apr 28, 11:34 PM CDTSevere Thunderstorm WarningTSACarroll26 min
Apr 28, 11:48 PM CDTSevere Thunderstorm WarningTSABenton, Washington27 min
Apr 29, 12:06 AM CDTSevere Thunderstorm WarningTSAMadison, Washington39 min
Apr 29, 12:16 AM CDTSpecial Weather StatementTSABenton29 min
Apr 29, 12:22 AM CDTSevere Thunderstorm WarningTSABenton, Washington38 min
Apr 29, 12:41 AM CDTSpecial Weather StatementTSACarroll34 min
Apr 29, 1:02 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Washington43 min
Apr 29, 1:26 AM CDTSevere Thunderstorm WarningTSABenton, Washington34 min
Apr 29, 1:45 AM CDTSevere Thunderstorm WarningTSABenton, Carroll15 min
Apr 29, 1:49 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Washington41 min
Apr 29, 2:01 AM CDTSevere Thunderstorm WarningTSABenton, Washington29 min
Apr 29, 2:22 AM CDTSevere Thunderstorm WarningTSABenton, Carroll38 min
Apr 29, 2:27 AM CDTSevere Thunderstorm WarningTSABenton, Washington33 min
Apr 29, 2:57 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Washington33 min
Apr 29, 5:21 AM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Apr 29, 6:10 AM CDTSevere Thunderstorm WarningTSACarroll35 min
Apr 29, 8:38 AM CDTFlash Flood WarningTSABenton, Washington10 hr
Apr 29, 12:36 PM CDTFlash Flood WarningTSACrawford, Franklin, Madison, Sebastian, Washington6 hr
Apr 29, 1:01 PM CDTSpecial Weather StatementTSAWashington29 min
Apr 29, 1:07 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Apr 29, 1:20 PM CDTSpecial Weather StatementTSASebastian25 min
Apr 29, 1:47 PM CDTFlash Flood WarningTSACarroll, Franklin, Madison6 hr
Apr 29, 1:57 PM CDTSpecial Weather StatementTSAFranklin33 min
Apr 29, 3:19 PM CDTSpecial Weather StatementTSAMadison26 min
Apr 29, 4:43 PM CDTSevere Thunderstorm WarningTSACrawford, Washington32 min
Apr 29, 4:58 PM CDTTornado WarningTSACrawford, Washington14 min
Apr 29, 5:16 PM CDTSpecial Weather StatementTSAWashington44 min
Apr 29, 5:26 PM CDTSevere Thunderstorm WarningTSAWashington34 min
Apr 29, 5:48 PM CDTSpecial Weather StatementTSABenton27 min
Apr 29, 6:19 PM CDTFlash Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more10 hr
Apr 29, 6:23 PM CDTSpecial Weather StatementTSABenton52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.